Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 22, NWS Miami, FL

May 4, 2016

NWS Miami, FL issued this small craft advisory at May 4, 2016, 4:06 PM EDT. It took effect at May 4, 2016, 8:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 4, 2016, 4:06 PM EDT (20:06 UTC)
In effect from
May 4, 2016, 8:00 PM EDT
Expired
May 5, 2016, 12:00 PM EDT
In force
16 hr
Issued by
NWS Miami, FL

The text

As transmitted.

933 
WHUS72 KMFL 042006
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EDT WED MAY 4 2016

AMZ650-651-670-671-051200-
/O.NEW.KMFL.SC.Y.0022.160505T0000Z-160505T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
406 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
THURSDAY. 

* WINDS...WINDS ARE FORECAST TO INCREASE FROM THE WEST AT 20 TO 25
  KNOTS LATE TONIGHT AS A FRONT MOVES ACROSS THE REGION. 

* WAVES/SEAS...SEAS WILL BUILD TO 7 FEET AND OCCASIONALLY HIGHER
  ACROSS THE OFFSHORE ATLANTIC WATERS OF PALM BEACH TO MIAMI DADE
  COUNTIES.

THESE WIND AND SEAS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL
BOATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
397 
WHUS72 KMFL 050808
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
408 AM EDT THU MAY 5 2016

AMZ650-651-670-671-051600-
/O.EXT.KMFL.SC.Y.0022.000000T0000Z-160505T1600Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
408 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...WINDS ARE FORECAST TO CONTINUE FROM THE WEST TO
  NORTHWEST AT 20 TO 25 KNOTS THIS MORNING BEFORE GRADUALLY
  DECREASING THIS AFTERNOON.

* WAVES/SEAS...SEAS WILL CONTINUE UP TO 7 FEET AND OCCASIONALLY
  HIGHER ACROSS THE OFFSHORE ATLANTIC WATERS OF PALM BEACH TO
  MIAMI DADE COUNTIES THIS MORNING BEFORE GRADUALLY DECREASING
  THIS AFTERNOON.

THESE WIND AND SEAS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL
BOATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
838 
WHUS72 KMFL 051620
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1220 PM EDT THU MAY 5 2016

DEFAULT OVERVIEW SECTION
AMZ650-651-670-671-051730-
/O.EXP.KMFL.SC.Y.0022.000000T0000Z-160505T1600Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
1220 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE WINDS HAVE DROP BELOW 20 KNOTS AND THE SEAS HAVE DROP BELOW 7
FEET IN THE ATLANTIC WATERS EARLY THIS AFTERNOON. THEREFORE...THE
SMALL CRAFT ADVISORY HAS BEEN ALLLOWED TO EXPIRED.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at May 4, 1:43 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 4, 1:43 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT WED MAY 4 2016

.AVIATION...
WINDS ARE EXPECTED TO REMAIN OUT OF THE SOUTHWEST THIS AFTERNOON
INTO EARLY THIS EVENING OUT AHEAD OF AN APPROACHING COLD FRONT.
SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE TO AFFECT SOUTH
FLORIDA TERMINALS INTO THE EVENING HOURS. OUTSIDE OF SHOWERS AND
THUNDERSTORMS VFR CONDITIONS WILL PREVAIL, HOWEVER IFR CONDITIONS
ARE EXPECTED WHEN SHOWERS AND THUNDERSTORMS MOVE THROUGH THE
REGION. THE COLD FRONT WILL MOVE THROUGH TONIGHT ALLOWING FOR
WINDS TO SHIFT TO THE NORTHWEST DURING THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 950 AM EDT WED MAY 4 2016/

..SLIGHT RISK OF SEVERE WEATHER FOR SOUTH FLORIDA TODAY...
..FIRE WEATHER WATCH FRIDAY AND SATURDAY ALL AREAS...

UPDATE...
A COLD FRONT OVER NORTHERN FLORIDA WILL CONTINUE TO MOVE SOUTH
TODAY DOWN THE FLORIDA PENINSULA. THIS WILL ALLOW FOR THE STEERING
FLOW TO BE FROM THE SOUTHWEST OVER SOUTH FLORIDA KEEPING THE DEEP
TROPICAL MOISTURE IN PLACE. AT THE SAME TIME...A SHORT WAVE OVER
THE EASTERN GULF OF MEXICO WILL BE MOVING EAST ACROSS SOUTH
FLORIDA. THESE TWO FEATURES WILL ALLOW FOR NUMEROUS THUNDERSTORMS
TO DEVELOP OVER SOUTH FLORIDA LATE THIS MORNING INTO THE AFTERNOON
HOURS.

THE 500 MB TEMPERATURE ALOFT IN THE MORNING SOUNDING FROM MIA WAS
ALSO AROUND -10C. THESE COLD TEMPERATURES ALOFT WILL REMAIN OVER
SOUTH FLORIDA TODAY ALONG WITH A LOW TO MID LEVEL JET OF 30 TO 50
KNOTS WORKING ACROSS THE AREA WITH THE SHORT WAVE.
THEREFORE...SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE OVER
SOUTH FLORIDA TODAY. THE PRIMARY IMPACTS SHOULD BE GUSTY
WINDS...LARGE HAIL...FREQUENT LIGHTNING STRIKES...AND HEAVY
RAINFALL. SPC HAS ALSO PUT ALL OF SOUTH FLORIDA IN A SLIGHT RISK
OF SEVERE WEATHER FOR TODAY. SO HAVE ADDED STRONG THUNDERSTORM
WORDING TO THE ZONES FOR TODAY OVER SOUTH FLORIDA.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED.

AVIATION...
THE WINDS WILL BE SOUTHWEST TODAY AT 5 TO 10 KNOTS THIS MORNING
BEFORE INCREASING TO AROUND 10 KNOTS THIS AFTERNOON AT ALL OF THE
TAF SITES. VCSH WILL ALSO REMAIN IN THE TAF SITES THROUGH THE
MORNING HOURS BEFORE BECOMING VCTS FOR THE AFTERNOON HOURS. AT
THIS TIME WILL LEAVE OUT A TEMPO GROUP DUE TO TIMING OF THE
SHOWERS AND THUNDERSTORMS. THE VIS AND CEILING WILL REMAIN IN VFR
CONDITIONS OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS...BUT SHOULD
FALL DOWN INTO IFR CONDITIONS WITH THE PASSAGE OF THE SHOWERS AND
THUNDERSTORMS FOR THIS AFTERNOON.

FIRE WEATHER...
EVEN WITH THE EXPECTED RAIN TODAY, THE WIND AND LOWERING RH
TOMORROW WILL QUICKLY WORK TO DRY FUELS ACROSS SOUTH FLORIDA. BY
FRIDAY, THE FLORIDA FOREST SERVICE FEELS THE FUELS WILL BE
VOLATILE ENOUGH WITH THE RELATIVE HUMIDITY DROPPING INTO THE
LOWER 30 PERCENT RANGE, WITH WIND OF 10 TO 15 MPH TO CREATE
POSSIBLE RED FLAG CONDITIONS. BY SATURDAY, EVEN THOUGH THE WIND
RELAXES MORE, THE RH IS FORECAST TO DROP TO THE MID 20 PERCENT
RANGE, KEEPING CONDITIONS FAVORABLE FOR A RED FLAG WARNING. SO,
HAVE HOISTED A FIRE WEATHER WATCH FOR FRIDAY AND SATURDAY FOR ALL
OF SOUTH FLORIDA, IN COORDINATION WITH THE FLORIDA FOREST SERVICE.
ALSO, THE DISPERSION ON FRIDAY IS ALREADY FORECAST IN THE UPPER
60S TO NEAR 75 IN THE PART OF THE INTERIOR.

UPDATE...54/BNB
AVIATION...54/BNB
FIRE WEATHER...SI

PREV DISCUSSION... /ISSUED 435 AM EDT WED MAY 4 2016/

DISCUSSION...

.STRONG TO SEVERE STORMS POSSIBLE TODAY, ESPECIALLY ALONG EAST
COAST...

TODAY-TONIGHT...SURFACE FRONT MOVING THROUGH THE FL PANHANDLE AND
BIG BEND REGION THIS MORNING BEING DRIVEN BU THE UPPER LEVEL
SHORTWAVE SWINGING ACROSS TX/LA AND ACCOMPANYING 110KT JET MOVING
ACROSS THE NORTHERN GULF. CONVECTION IS INCREASING OVER THE
EASTERN GULF AND WEST FL COAST AHEAD OF THE FRONT, ASSOCIATED
WITH A WEAKER UPPER LEVEL PERTURBATION MOVING THROUGH THE GULF.

SPC HAS PLACED MOST OF THE EAST COAST METRO IN A SLIGHT RISK FOR
SEVERE STORMS THIS AFTERNOON, KEYING ON THE POTENTIAL FOR A WEAK
EAST COAST SEA BREEZE TO DEVELOP.

THERE ARE SEVERAL THINGS IN PLACE TO AID STORM DEVELOPMENT: THE
110KT UPPER JET MOVING INTO THE REGION THIS AFTERNOON, INCREASING
LOW-MID LEVEL FLOW 30-40KTS, AND THE APPROACH OF THE UPPER LEVEL
WAVE. THERE IS SOME CONCERN THAT ONGOING CONVECTION OVER THE GULF
MAY PROVIDE ADDITIONAL CLOUD COVER AND LIMIT HEATING, BUT LATEST
MESOSCALE MODELS HAVE TRENDED LATER WITH THE ARRIVAL OF CLOUDS AND
STORMS PROVIDING MORE OPPORTUNITY FOR WARMING. MORE HEATING ALSO
MAKES AN EAST COAST SEA BREEZE MORE LIKELY.

ACTIVITY LOOKS TO MOVE INTO THE REGION FROM THE WEST AND SOUTHWEST
MID TO LATE MORNING, SPREADING ACROSS THE AREA INTO THE EARLY
AFTERNOON. A SECOND ROUND WILL PUSH THROUGH LATER THIS AFTERNOON
AND EVENING WITH THE ACTUAL FRONT. CONVECTION WILL TAPER OFF FROM
NW TO SE LATE TONIGHT.

FREQUENT LIGHTNING AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE
THE MAIN THREATS. HAIL IS ALSO A CONCERN IN THE STRONGEST STORMS
AS MID LEVEL TEMPS COOL. WITH HIGHER PWATS IN PLACE, LOCALLY HEAVY
RAINFALL IS ALSO A CONCERN. IF THE EAST COAST SEA BREEZE DOES
DEVELOP, ISOLATED TORNADOES ARE NOT OUT OF THE QUESTIONS AS STORMS
APPROACH THE COAST.

THURSDAY-EARLY NEXT WEEK...FRONT AND PRECIP EXPECTED TO CLEAR OUT OF
SOUTH FLORIDA BY DAYBREAK THURSDAY AS THE MAIN UPPER LEVEL TROUGH
AND UPPER LEVEL LOW SWINGS EAST INTO THE ATLANTIC. OVERALL DRY
CONDITIONS EXPECTED FOR THE REMAINDER OF THE EXTENDED, THOUGH A
SECONDARY FRONT PUSHING THROUGH THURS EVENING MAY BRING A FEW LIGHT
SHOWERS OVER THE WATERS. OTHERWISE DRY AND PLEASANT WEATHER THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

COOLER NORTHWEST FLOW WILL KEEP DAYTIME HIGHS A FEW DEGREES BELOW
NORMAL IN THE LOW-MID 80S FRI-SUN, WITH TEMPS WARMING CLOSER TO
NORMAL INTO MONDAY AS EASTERLY FLOW DEVELOPS. OVERNIGHT LOWS WILL BE
AROUND 5 DEGREES BELOW NORMAL, DROPPING INTO THE UPPER 50S AND LOW
60S ACROSS THE INTERIOR, WITH MID-UPPER 60S ALONG THE GULF AND
ATLANTIC COASTS. WARMER LOWS RETURN BY SUNDAY NIGHT WITH MID-UPPER
60S INTERIOR/GULF COAST AND LOW 70S EAST COAST.

MARINE...GUSTY SOUTH-SOUTHWESTERLY WINDS IN PLACE FOR MOST OF THE
DAY 15-20KTS AHEAD OF A FRONTAL BOUNDARY THAT'S EXPECTED TO MOVE
INTO SOUTH FLORIDA LATE TONIGHT. WHILE THERE MIGHT BE A BRIEF PERIOD
OF 20KT WEST-NORTHWEST WINDS BEHIND THE FRONT LATER TONIGHT INTO
THURSDAY MORNING, GUIDANCE CONTINUES TO EMPHASIZE MORE 15-20KT THAN
SOLID 20KTS SO WILL HOLD OFF ON AN SCA. HOWEVER, A SMALL INCREASE IN
THE WIND FORECAST COULD RESULT IN A SMALL CRAFT ADVISORY FOR EITHER
THE GULF OR ATLANTIC.

NORTHWEST WINDS 10-15KTS THE REST OF THE DAY ON THURSDAY WITH
ANOTHER BRIEF PERIOD OF 15-20KTS OVER THE ATLANTIC THURS NIGHT-
FRI MORNING BEHIND A SECONDARY FRONT. WINDS DIMINISH INTO THE
WEEKEND AS HIGH PRESSURE DROPS INTO THE GULF OF MEXICO AND BUILDS
ACROSS THE STATE, BECOMING MORE LIGHT AND VARIABLE.

SEAS 2-3FT MOST OF TODAY, BUILDING TO 4-6FT OVERNIGHT WITH THE
POST- FRONTAL WINDS. HIGHER SEAS WILL LIKELY LINGER THROUGH
FRIDAY. SEAS DIMINISHING TO 2-3FT BY LATE SATURDAY.

FIRE WEATHER...GUSTY WEST-SOUTHWEST LOW LEVEL AND TRANSPORT WINDS
EXPECTED TODAY AHEAD OF AN APPROACHING FRONTAL BOUNDARY, LEADING TO
EXCELLENT DISPERSIONS THIS AFTERNOON. HOWEVER, WIDESPREAD RAIN AND
STORMS THROUGH THE DAY SHOULD HELP MITIGATE ANY RAPID FIRE SPREAD
CONCERNS.

BEHIND THE FRONT, A CONSIDERABLY DRIER AND SLIGHTLY COOLER AIRMASS
WORKS INTO THE REGION THROUGH THE WEEKEND. RH VALUES ARE EXPECTED TO
DROP TO OR BELOW CRITICAL LEVELS FOR JUST ABOUT ALL OF SOUTH FLORIDA
FOR SEVERAL HOURS EACH AFTERNOON THROUGH SUNDAY. GUSTY POST-FRONTAL
WEST-NORTHWEST WINDS MAY BE A CONCERN ON THURSDAY, WITH STRONGER
TRANSPORT WINDS KEEPING DISPERSIONS IN THE VERY GOOD TO EXCELLENT
RANGE. LIGHTER WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  67  85  62  80 /  70  10   0   0
FORT LAUDERDALE  68  86  66  81 /  80  10   0   0
MIAMI            66  86  65  82 /  80  10   0   0
NAPLES           68  81  63  78 /  50  10  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH SATURDAY EVENING
     FOR FLZ063-066>075-168-172>174.

AM...NONE.
GM...NONE.
&&

SHORT TERM...52/PS
LONG TERM....52/PS
AVIATION...55/CWC
Hazardous weather outlook, May 4, 9:06 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EDT WED MAY 4 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050115-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
906 AM EDT WED MAY 4 2016

...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND OVERSPREAD SOUTH FLORIDA LATE THIS MORNING AND INTO THE
AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BECOME STRONG
TO SEVERE. THE MAIN CONCERNS ARE LIGHTNING, LARGE HAIL, DAMAGING
WIND, AND A SLIGHT CHANCE OF AN ISOLATED TORNADO.

TORNADOES: ISOLATED TORNADOES ARE POSSIBLE ACROSS SOUTH FLORIDA.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE
SOUTH FLORIDA WATERS.

WIND: DAMAGING WIND GUSTS OVER 60 MPH ARE POSSIBLE ACROSS SOUTH
FLORIDA.

HAIL: LARGE HAIL IS POSSIBLE ACROSS SOUTH FLORIDA.

FLOODING: THUNDERSTORMS WILL PRODUCE RAIN TOTALS OF 1 TO 2 INCHES
OVER MOST AREAS. THE STRONGEST THUNDERSTORMS MAY PRODUCE LOCALLY
HEAVIER RAINFALL AMOUNTS CAUSING PONDING OF WATER ON ROADWAYS AND
IN AREAS SUSCEPTIBLE TO FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY NORTHWEST WINDS AND VERY DRY CONDITIONS BEHIND THE COLD
FRONT ON THURSDAY MAY BRING RED FLAG CONDITIONS TO SOUTH FLORIDA
ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 4, 1:25 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT WED MAY 4 2016

FLZ063-066-069-070-041830-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
HENDRY FL-
125 PM EDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR WESTERN COLLIER...GLADES AND WESTERN HENDRY COUNTIES UNTIL 230 PM
EDT...

* AT 125 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MUSE TO 26 MILES
  WEST OF MARCO ISLAND...AND MOVING EAST AT 25 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...MARCO ISLAND...LABELLE...MOORE HAVEN...IMMOKALEE...GOLDEN GATE
  ESTATES...LAKEPORT...PALMDALE...AVE MARIA...VINEYARDS...WEST TOLL GATE
  ON ALLIGATOR ALLEY...FELDA...NAPLES MANOR...MARCO ISLAND AIRPORT...
  ORTONA...NAPLES PARK...MUSE...ORANGETREE...EAST NAPLES AND BELLE MEADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2633 8186 2632 8166 2642 8166 2642 8156
      2702 8155 2703 8127 2712 8127 2712 8117
      2721 8117 2721 8094 2690 8110 2680 8098
      2666 8111 2587 8147 2581 8174
TIME...MOT...LOC 1725Z 275DEG 21KT 2681 8155 2585 8214

AR
Special weather statement, May 4, 1:34 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT WED MAY 4 2016

FLZ068-072-168-172-041815-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
134 PM EDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...45 TO 55 MPH WINDS AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR NORTHEASTERN BROWARD AND SOUTHEASTERN PALM BEACH
COUNTIES UNTIL 215 PM EDT...

* AT 133 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL
  CLOUD OVER POMPANO BEACH OR A WATERSPOUT JUST OFFSHORE OF POMPANO
  BEACH...MOVING NORTH AT 15 TO 20 MPH.

* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
  TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
  THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  POMPANO BEACH...BOCA RATON...DEERFIELD BEACH...BOYNTON BEACH...DELRAY
  BEACH...LIGHTHOUSE POINT...HIGHLAND BEACH...OCEAN RIDGE...HILLSBORO
  BEACH...GULF STREAM...BRINY BREEZES...FAU SOUTH CAMPUS...TERRA MAR AND
  POMPANO BEACH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2619 8000 2622 8014 2656 8008 2644 7981
TIME...MOT...LOC 1733Z 198DEG 12KT 2625 8005

BAXTER
Special weather statement, May 4, 2:04 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT WED MAY 4 2016

FLZ067-068-168-041845-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
204 PM EDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR EASTERN PALM BEACH
COUNTY UNTIL 245 PM EDT...

* AT 204 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OCEAN
  RIDGE TO 9 MILES SOUTHEAST OF OKEELANTA...AND MOVING NORTH AT 25
  MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WEST PALM BEACH...BOCA RATON...BOYNTON BEACH...DELRAY BEACH...
  WELLINGTON...PALM BEACH GARDENS...LAKE WORTH...RIVIERA BEACH...PALM
  BEACH...HIGHLAND BEACH...OCEAN RIDGE...GREENACRES...ROYAL PALM BEACH...
  PALM SPRINGS...NORTH PALM BEACH...LANTANA...LAKE PARK...ATLANTIS...
  HAVERHILL AND CLOUD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2683 8003 2641 8003 2640 8064 2683 8052
TIME...MOT...LOC 1804Z 194DEG 20KT 2654 8000 2651 8061

BAXTER
Special weather statement, May 4, 2:09 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT WED MAY 4 2016

FLZ063-066-069-070-073-075-041900-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
HENDRY FL-
209 PM EDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR COLLIER...WEST CENTRAL MIAMI-DADE...SOUTHWESTERN GLADES...HENDRY
AND NORTHERN MAINLAND MONROE COUNTIES UNTIL 300 PM EDT...

* AT 205 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR LOOP ROAD EE CENTER...OR 13 MILES SOUTHEAST OF MONROE
  STATION...MOVING EAST AT 35 MPH. ADDITIONAL STORMS ARE MOVING
  ACROSS THE AREA ASSOCIATED WITH A COLD FRONT MOVING INTO SOUTHERN
  FLORIDA FROM THE NORTHWEST.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...MARCO ISLAND...CLEWISTON...LABELLE...MOORE HAVEN...GOLDEN GATE
  ESTATES...MONROE STATION...MONTURA...CHOKOLOSKEE...AVE MARIA...
  IMMOKALEE...LAKEPORT...PALMDALE...EVERGLADES CITY...OCHOPEE...VINEYARDS...
  WEST TOLL GATE ON ALLIGATOR ALLEY...FELDA...NAPLES MANOR AND HENDRY
  CORRECTIONAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING.

MOTORISTS DRIVING ON MAIN INTERSTATES AND HIGHWAYS...ESPECIALLY
INTERSTATE 75...SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN
HEAVY RAIN. SLOW DOWN AND ALLOW EXTRA SPACE BETWEEN VEHICLES.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DONT
DROWN.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2633 8184 2632 8166 2642 8166 2642 8156
      2700 8155 2698 8106 2675 8091 2541 8087
      2603 8180
TIME...MOT...LOC 1805Z 267DEG 29KT 2569 8100

AR
Special weather statement, May 4, 2:20 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT WED MAY 4 2016

FLZ070>075-172>174-041900-
FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
220 PM EDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHERN BROWARD...
SOUTHEASTERN COLLIER...MIAMI-DADE AND NORTHEASTERN MAINLAND MONROE
COUNTIES UNTIL 300 PM EDT...

* AT 220 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OASIS
  RANGER STATION TO NEAR HOMESTEAD GENERAL AIRPORT...AND MOVING
  NORTHEAST AT 30 TO 35 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
  MIRAMAR...DAVIE...MIAMI BEACH...PLANTATION...SUNRISE...HOMESTEAD...CORAL
  GABLES...KEY BISCAYNE...SOUTH MIAMI...SURFSIDE...MIAMI GARDENS...
  KENDALL...VIRGINIA KEY...THE REDLAND AND HOMESTEAD GENERAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2571 8013 2536 8061 2589 8111 2619 8074
      2609 8010
TIME...MOT...LOC 1820Z 233DEG 30KT 2591 8100 2552 8058

BAXTER
Special weather statement, May 4, 3:04 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT WED MAY 4 2016

FLZ066>068-070>075-168-172-173-042000-
MAINLAND MONROE FL-COASTAL MIAMI DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
304 PM EDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR BROWARD...SOUTHERN PALM BEACH...EAST
CENTRAL COLLIER...MIAMI-DADE...SOUTHEASTERN HENDRY AND NORTHEASTERN
MAINLAND MONROE COUNTIES UNTIL 400 PM EDT...

* AT 302 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...OR 20 MILES
  NORTHWEST OF PEMBROKE PINES...MOVING EAST AT 20 MPH. ADDITIONAL
  STRONG STORMS ARE DEVELOPING ACROSS THE AREA.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
  MIRAMAR...CORAL SPRINGS...POMPANO BEACH...DAVIE...MIAMI BEACH...
  PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH...BOYNTON BEACH...
  DELRAY BEACH...HOMESTEAD...TAMARAC...MARGATE AND CORAL GABLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

MOTORISTS DRIVING ON MAIN INTERSTATES AND HIGHWAYS SHOULD EXERCISE
EXTREME CAUTION WHILE DRIVING IN HEAVY RAIN. SLOW DOWN AND ALLOW
EXTRA SPACE BETWEEN VEHICLES.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2648 8003 2612 8009 2540 8014 2536 8015
      2564 8087 2666 8091 2667 8066
TIME...MOT...LOC 1902Z 256DEG 18KT 2614 8064

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:33 PM EDTSpecial Marine WarningMFL57 min
May 4, 8:54 AM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach4 days
May 4, 10:22 AM EDTSpecial Weather StatementMFLMiami-Dade38 min
May 4, 10:32 AM EDTSpecial Weather StatementMFLMiami-Dade43 min
May 4, 10:35 AM EDTSpecial Marine WarningMFL55 min
May 4, 11:39 AM EDTSpecial Weather StatementMFLMiami-Dade66 min
May 4, 12:11 PM EDTSpecial Marine WarningMFL64 min
May 4, 12:14 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
May 4, 12:35 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade18 min
May 4, 12:49 PM EDTSpecial Weather StatementMFLBroward41 min
May 4, 1:00 PM EDTSpecial Marine WarningMFL45 min
May 4, 1:13 PM EDTSpecial Marine WarningMFL62 min
May 4, 1:25 PM EDTSpecial Weather StatementMFLCollier, Glades65 min
May 4, 1:34 PM EDTSpecial Weather StatementMFLBroward41 min
May 4, 1:42 PM EDTSpecial Marine WarningMFL48 min
May 4, 1:49 PM EDTSpecial Marine WarningMFL56 min
May 4, 2:04 PM EDTSpecial Weather StatementMFLPalm Beach41 min
May 4, 2:09 PM EDTSpecial Weather StatementMFLCollier, Glades, Hendry, Monroe51 min
May 4, 2:14 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
May 4, 2:17 PM EDTAreal Flood AdvisoryMFLCollier118 min
May 4, 2:17 PM EDTSpecial Marine WarningMFL58 min
May 4, 2:20 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
May 4, 2:49 PM EDTSpecial Marine WarningMFL41 min
May 4, 3:04 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade56 min
May 4, 3:09 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
May 4, 3:26 PM EDTSpecial Marine WarningMFL64 min
May 4, 4:10 PM EDTSpecial Marine WarningMFL50 min
May 4, 4:35 PM EDTSpecial Marine WarningMFL85 min
May 4, 7:34 PM EDTSpecial Marine WarningMFL41 min
May 4, 7:52 PM EDTSpecial Marine WarningMFL113 min

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.